New York, 2005

Damaging Wind in New York, July 13, 2005

July 13, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 8:25 PM EST, 5 hours 35 minutes earlier.

Area forecast discussion, Jul 12, 8:25 PM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
925 PM EDT TUE JUL 12 2005

.SHORT TERM (TONIGHT - THURSDAY)...

UPDATE -
QUICK GRID/ZONE UPDATE. WILL LEAVE ISOLD TSTMS IN SE ZONES TIL
MIDNIGHT. UPPED MINS BY A FEW DEG GIVEN THE CRNT TDS. ALSO DECIDED
TO ADD THE MENTION OF ISOLD TSTMS FOR TMRW GIVEN MESOETA SUGGESTION
OF WEAK CONVERGENCE ACRS CNTRL NYS AND SIMILAR THERMODYNAMICS.
MIDSHIFT MAY HAVE TO RAISE POPS TO 30/40 AFTER CLOSER INSPECTION OF
00Z RUNS. PREV AFD BLO...

ISOLATED STORMS WILL CONTINUE TO FIRE THROUGH THE EARLY EVENING
ACROSS THE EASTERN HALF OF THE FORECAST AREA...AS THE PRESENCE OF A
WEAK BACK-DOOR FRONT PROVIDES SOME LIFT/CONVERGENCE IN A VERY
UNSTABLE AIR MASS.  LATER TONIGHT...THE AIR WILL STABILIZE AND THE
FRONTAL BOUNDARY SHOULD BEGIN TO WASH OUT.  ONCE AGAIN...PATCHY
AREAS OF VALLEY FOG COULD FORM OVER THE TWIN TIERS.

WEDNESDAY...ANOTHER WARM HUMID DAY IS ON TAP...WITH MORE ISOLATED
THUNDERSTORM COVERAGE NEAR PEAK HEATING IN THE AFTERNOON.  FOR
NOW...WELL KEEP THIS A SILENT 20% PROBABILITY IN THE ZONES...AS
TRIGGERING MECHANISMS SEEM TO BE LACKING...OTHER THAN ANY MESOSCALE
BOUNDARIES.  ONCE AGAIN...THUNDERSTORMS SHOULD DECREASE AFTER
SUNSET.

THURSDAY...WE MAY SEE MORE WIDESPREAD COVERAGE OF SHOWERS AND
THUNDERSTORMS BY AFTERNOON...AS A COOL FRONT APPROACHES FROM THE
WEST AND ANOTHER NORTHERN-STREAM SHORT-WAVE DROPS INTO UPSTATE NY
FROM THE NORTHWEST.  WE USED 30% PROBABILITIES FOR NOW.  -MJ
&&

.LONG TERM (THU NITE - TUES)...
MEAN WESTERLY FLOW SETS UP SHOP ACROSS CANADA...WITH BERMUDA HIGH
NOSING INTO EASTERN SEABOARD. FCST WILL START OFF DRY WITH HIGH
PRESSURE OVERHEAD FRIDAY...THEN INCREASING AMOUNTS OF SCT...MOSTLY
DAYTIME/EVENING CONVECTION THRU THE WEEKEND AND EARLY NEXT WEEK AS
WEAK IMPULSES AND SFC TROFS EATING INTO WRN SIDE OF RIDGE. JET SAGS
A LTL FURTHER SOUTH TOWARD MIDWEEK WITH COLD FRONT APPROACHING WRN
NY TUES...AND EXPECTED TO MOVE THRU NEXT WEDS OR THURS WITH
REFRESHING AIR. MOS FCST TEMPS FIT WELL WITH 850 MB EXTRAPOLATIONS
WITH 80S DURG THE DAY AND 60S AT NIGHT. -JAB
&&

.AVIATION (12/18Z - 13/18Z)...
VFR WITH ISOLD TSRA THRU 00Z. PRETTY LOW CHC TSRA WL AFFECT TERMINAL
OPS AND HAVE LEFT OUT OF FCST. AFT 00Z...VRBL AMTS OF CU/AC WITH
AREAS OF MVFR VSBYS DUE TO HZ/BR. LWR IFR VSBY PSBL AT KELM. OTLK
VFR AFT 12Z. -JAB
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jul 12, 3:39 AM EST, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT TUE JUL 12 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-130838-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
439 AM EDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 12, 8:08 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
908 PM EDT TUE JUL 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     FORESTPORT              43.45N 75.22W
07/12/2005                   ONEIDA             NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

0355 PM     HAIL             ROME                    43.23N 75.49W
07/12/2005  0.75 INCH        ONEIDA             NY   AMATEUR RADIO

0355 PM     TSTM WND GST     ROME                    43.23N 75.49W
07/12/2005  60 MPH           ONEIDA             NY   AMATEUR RADIO

            SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
            DOWN.

0405 PM     TSTM WND DMG     ROME                    43.23N 75.49W
07/12/2005                   ONEIDA             NY   AMATEUR RADIO

            NUMEROUS TREES UPROOTED.

0410 PM     TSTM WND DMG     ROME                    43.23N 75.49W
07/12/2005                   ONEIDA             NY   NWS EMPLOYEE

            NUMEROUS TREES DOWN.

0415 PM     TSTM WND DMG     FLOYD                   43.22N 75.35W
07/12/2005                   ONEIDA             NY   AMATEUR RADIO

            TREES AND WIRES BLOWN DOWN ONTO HOUSE WHICH HAS STARTED A
            HOUSE FIRE. NUMEROUS TREES UPROOTED.

0430 PM     TSTM WND DMG     ONEIDA                  43.08N 75.66W
07/12/2005                   MADISON            NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN.

0435 PM     TSTM WND DMG     CANASTOTA               43.08N 75.76W
07/12/2005                   MADISON            NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN.

0525 PM     TSTM WND DMG     OTSELIC                 42.72N 75.72W
07/12/2005                   CHENANGO           NY   EMERGENCY MNGR

            LARGE TREE DOWN FROM HIGH WINDS.

0550 PM     TSTM WND DMG     LINCKLAEN               42.67N 75.85W
07/12/2005                   CHENANGO           NY   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

0830 PM     TSTM WND DMG     HARRIS                  41.72N 74.73W
07/12/2005                   SULLIVAN           NY   TRAINED SPOTTER

            TREE BRANCHES DOWN BY STRONG WINDS.

&&

DJN
Special weather statement, Jul 12, 8:10 PM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
910 PM EDT TUE JUL 12 2005

PAZ048-130215-
PIKE PA-
910 PM EDT TUE JUL 12 2005

...STRONG THUNDERSTORM MOVING IN EASTERN PIKE COUNTY...

* AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND STRONG
  GUSTY WINDS. THIS STORM WAS LOCATED NEAR GREELEY..AND
  MOVING SOUTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GREELEY AT 915 PM EDT.
  TWIN LAKES AT 925 PM EDT.
  MILFORD AT 955 PM EDT.
  DINGMANS FERRY AT 1015 PM EDT.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

NICOSIA
Local storm report, Jul 12, 9:01 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1001 PM EDT TUE JUL 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     FORESTPORT              43.45N 75.22W
07/12/2005                   ONEIDA             NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

0355 PM     TSTM WND GST     ROME                    43.23N 75.49W
07/12/2005  60 MPH           ONEIDA             NY   AMATEUR RADIO

            SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
            DOWN.

0355 PM     HAIL             ROME                    43.23N 75.49W
07/12/2005  0.75 INCH        ONEIDA             NY   AMATEUR RADIO

0405 PM     TSTM WND DMG     ROME                    43.23N 75.49W
07/12/2005                   ONEIDA             NY   AMATEUR RADIO

            NUMEROUS TREES UPROOTED.

0410 PM     TSTM WND DMG     ROME                    43.23N 75.49W
07/12/2005                   ONEIDA             NY   NWS EMPLOYEE

            NUMEROUS TREES DOWN.

0415 PM     TSTM WND DMG     FLOYD                   43.22N 75.35W
07/12/2005                   ONEIDA             NY   AMATEUR RADIO

            TREES AND WIRES BLOWN DOWN ONTO HOUSE WHICH HAS STARTED A
            HOUSE FIRE. NUMEROUS TREES UPROOTED.

0430 PM     TSTM WND DMG     ONEIDA                  43.08N 75.66W
07/12/2005                   MADISON            NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN.

0435 PM     TSTM WND DMG     CANASTOTA               43.08N 75.76W
07/12/2005                   MADISON            NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN.

0525 PM     TSTM WND DMG     OTSELIC                 42.72N 75.72W
07/12/2005                   CHENANGO           NY   EMERGENCY MNGR

            LARGE TREE DOWN FROM HIGH WINDS.

0550 PM     TSTM WND DMG     LINCKLAEN               42.67N 75.85W
07/12/2005                   CHENANGO           NY   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

0815 PM     TSTM WND DMG     LIBERTY                 41.80N 74.75W
07/12/2005                   SULLIVAN           NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

0830 PM     TSTM WND DMG     HARRIS                  41.72N 74.73W
07/12/2005                   SULLIVAN           NY   TRAINED SPOTTER

            TREE AND WIRES DOWN BY STRONG WINDS.

0845 PM     TSTM WND DMG     MONTICELLO              41.65N 74.69W
07/12/2005                   SULLIVAN           NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

&&

DJN
Special weather statement, Jul 12, 11:38 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1238 AM EDT WED JUL 13 2005

NYZ036-045-130545-
CHENANGO NY-MADISON NY-
1238 AM EDT WED JUL 13 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY
  WINDS...AND BRIEF HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  CHITTENANGO..AND MOVING SOUTH AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CAZENOVIA AT 1250 AM EDT
  NELSON AT 100 AM EDT
  MORRISVILLE AT 105 AM EDT
  ERIEVILLE AT 110 AM EDT
  SHEDS AND WEST EATON AT 115 AM EDT
  DERUYTER AT 120 AM EDT
  GEORGETOWN AND LEBANON AT 125 AM EDT
  SOUTH LEBANON AT 130 AM EDT
Special weather statement, Jul 13, 1:15 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 AM EDT WED JUL 13 2005

NYZ036-037-045-130715-
CHENANGO NY-MADISON NY-ONEIDA NY-
215 AM EDT WED JUL 13 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...
  AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR STOCKBRIDGE..AND
  MOVING SOUTH AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MUNNSVILLE AND STOCKBRIDGE AT 225 AM EDT,
  PETERBORO AND AUGUSTA AT 230,
  ORISKANY FALLS AT 235,
  MORRISVILLE AND MADISON AT 245,
  EATON AND PIERCEVILLE AT 255,
  WEST EATON AND ERIEVILLE AT 300,
  HAMILTON AND HUBBARDSVILLE AT 305,
  LEBANON AND SOUTH LEBANON AT 315 AM EDT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 13, 1:38 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
238 AM EDT WED JUL 13 2005

NYZ009-036-037-130745-
MADISON NY-ONEIDA NY-
238 AM EDT WED JUL 13 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ROME TO TABERG TO 11 MILES
  NORTH OF CAMDEN..AND MOVING SOUTH AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  VERONA MILLS AND BLOSSVALE AT 245 AM EDT,
  NEW LONDON AND FLORENCE AT 250,
  VERONA AT 255,
  VERNON AND CAMDEN AT 305,
  VERNON CENTER AND VIENNA AT 310,
  SYLVAN BEACH AND ONEIDA CASTLE AT 315,
  MUNNSVILLE AND STOCKBRIDGE AT 320,
  JEWELL AT 325 AM EDT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

The radar

The Ft Drum radar (KTYX), 47 km away, was scanning. The volume nearest the first event began at 06:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oneida

When
July 13, 2:00 AM EST
Where
Oneida County, Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
43.333, -75.750

Thunderstorm winds downed trees and wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467265.